[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.146.176.35. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Other Articles
February 23, 1946

Clinical Notes, Suggestions and New Instruments

JAMA. 1946;130(8):491-492. doi:10.1001/jama.1946.02870080025007
Abstract

SUDDEN DEATH FOLLOWING INTRAVENOUS INJECTION OF THIAMINE HYDROCHLORIDE  IRVING M. REINGOLD, M.D., and FRANK R. WEBB, M.D. Los AngelesThere have been several reports in the literature of adverse effects following the parenteral administration of thiamine hydrochloride. Most of the untoward reactions were in the nature of hypersensitivity to the vitamin, and in only one report was a death recorded. Recently another death occurred following the intravenous administration of a solution of thiamine hydrochloride, and since vitamins are now being introduced parenterally in large quantities it seems fitting to describe this case and record the autopsy findings.

REVIEW OF THE LITERATURE  Mills1 reported the first death in man due to an intramuscular injection

First Page Preview View Large
First page PDF preview
First page PDF preview
×